Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 25, 2005, 5:22 PM EDT for Glades County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 5:22 PM EDT (21:22 UTC)
- Expired
- May 25, 2005, 5:40 PM EDT
- In force
- 18 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 110 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 252123 SVRMFL FLC043-252145- /O.NEW.KMFL.SV.W.0030.050525T2122Z-050525T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 522 PM EDT WED MAY 25 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GLADES COUNTY IN SOUTH FLORIDA * UNTIL 545 PM EDT * AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 12 MILES WEST OF BUCKHEAD RIDGE...OR 14 MILES SOUTH OF BASINGER...AND MOVING SOUTHEAST AT 20 MPH. * THE STORM WILL AFFECT... BUCKHEAD RIDGE BY 545 PM EDT FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4550 TO REPORT SEVERE WEATHER. LAT...LON 2731 8110 2715 8119 2703 8099 2716 8086 $$ BAXTER
1 follow-up statement
861 WWUS52 KMFL 252140 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 536 PM EDT WED MAY 25 2005 FLC043-252146- /O.CAN.KMFL.SV.W.0030.000000T0000Z-050525T2145Z/ GLADES FL- 536 PM EDT WED MAY 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND WAS NO LONGER SEVERE. HOWEVER...THE STORM CAN STILL PRODUCE WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING STRIKES WHILE IT MOVES TO THE SOUTHEAST AT 20 MPH TOWARDS BUCKHEAD RIDGE. IF YOU SEE ANY SEVERE WEATHER REPORT IT TO THE LOCAL LAW ENFORCEMENT OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER OFFICE IN MIAMI FLORIDA. REMEMBER...THAT A SEVERE THUNDERSTORM WATCH IS STILL IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR GLADES COUNTY. LAT...LON 2731 8110 2715 8119 2703 8099 2716 8086 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:10 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 25, 2:10 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT WED MAY 25 2005
.QUICK UPDATE...A SVR WATCH HAS BEEN ISSUED FOR THE COUNTIES OF
GLADES...HENDRY...AND PALM BEACH THIS AFTERNOON AND EVENING UNTIL 8
PM.
.PREVIOUS DISCUSSION...A WEAK COLD FRONT WAS LOCATED OVER SOUTH
CENTRAL FLORIDA FROM TAMPA TO MELBOURNE EARLY THIS AFTERNOON. THE
FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH THROUGH THE AFTERNOON HOURS
INTO THE LAKE OKEECHOBEE AREA...AS A MID TO UPPER LEVEL DISTURBANCE
OVER THE FLORIDA PANHANDLE MOVES SOUTHEAST INTO SOUTH CENTRAL
FLORIDA. THERE COULD ALSO BE AN EAST COAST SEA BREEZE DEVELOPMENT
ALONG THE EAST PORTIONS OF THE CWA THIS AFTERNOON. THE COMBINATION
OF THE SEA BREEZE...THE FRONT...AND THE MID TO UPPER LEVEL
DISTURBANCE SHOULD ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP
OVER THE NORTHEAST AREA LATER THIS AFTERNOON...AND THEN MOVE DOWN
THE SEA BREEZE INTO REST OF THE EAST COAST AREA BY THIS EVENING.
SOME OF THE THUNDERSTORMS COULD EVEN BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS OVER THE EAST COAST AREAS...AS THE MID TO UPPER
LEVEL DISTURBANCE WILL BRING IN SOME COLD AIR ALOFT
THEREFORE...PLAN ON KEEPING THE SEVERE WORDING IN THE EAST COAST
ZONES THIS AFTERNOON INTO THIS EVENING.
FOR REST OF THE CWA THIS AFTERNOON...THERE COULD BE A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS DUE TO THE HEATING OF THE DAY.
THE MID TO UPPER LEVEL DISTURBANCE SHOULD BE EAST OF THE CWA
TONIGHT WHICH SHOULD END THE THREAT OF THE THUNDERSTORMS OVER THE
CWA. HOWEVER WITH THE FRONT MOVING THROUGH THE CWA...PLAN ON
KEEPING A SLIGHT CHANCE OF SHOWERS OVER THE AREA FOR TONIGHT.
THE FRONT WILL THEN STALL OUT OVER THE EXTREME SOUTHERN PORTIONS
OF THE CWA ON THURSDAY. THIS WILL ALLOW THE WINDS TO BE NORTHEAST
AT THE SURFACE...BUT ALOFT THE WINDS WILL BE FROM THE WEST DUE TO
THE LOW PRESSURE OF THE MID ATLANTIC COAST. SO ANY THUNDERSTORMS
THAT DO DEVELOP OVER THE INTERIOR AREAS WILL GET PUSH BACK TO THE
WEST COAST AREAS. SO HAVE LEFT A CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG THE EAST COAST AND A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS OVER REST OF THE CWA FOR THURSDAY.
THE FRONT WILL THEN WASH OUT THURSDAY NIGHT...AS A HIGH PRESSURE
BUILDS INTO CENTRAL FLORIDA FROM THE GULF OF MEXICO ON FRIDAY.
THIS WILL ALLOW FOR THE EAST AND WEST COAST SEA BREEZES TO DEVELOP
AND MOVE INLAND. HOWEVER...THE MOISTURE OVER THE AREA WILL BE MUCH
LESS THAN THIS AFTERNOON OR THURSDAY. SO PLAN ON ONLY HAVING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACTIVITY FOR THE AREA
ON FRIDAY.
.EXTENDED FORECAST...THE HIGH WILL THEN MOVE SOUTHEAST INTO THE
BAHAMAS THIS WEEKEND WITH THE RIDGE AXIS OVER THE SOUTHERN
PORTIONS OF THE CWA. SO THE WINDS WILL BE MAINLY FROM THE SOUTH
BUT LIGHT. THIS SHOULD FOCUS MOST OF THE SHOWERS AND THUNDERSTORMS
ACTIVITY OVER THE NORTHERN INTERIOR AREAS OF THE CWA THIS MEMORIAL
DAY WEEKEND.
THE HIGH WILL THEN STRENGTHEN EARLY NEXT WEEK WHILE MOVING BACK
NORTH ALLOWING THE WINDS TO SWING BACK TO THE SOUTHEAST...AND
ALLOW FOR THE SHOWERS AND THUNDERSTORMS ACTIVITY TO BE MAINLY OVER
THE WESTERN AREAS OF THE CWA. BUT THERE COULD STILL BE A FEW OF
THEM ALONG THE EAST COAST AREAS EACH DAY DUE TO THE EAST COAST SEA
BREEZE DEVELOPMENT.
&&
.MARINE...ANY OF THE SEVERE THUNDERSTORMS THAT DEVELOP THIS
AFTERNOON ALONG THE EAST COAST COULD MOVE INTO THE NEAR SHORE
ATLANTIC WATERS. SO BOATERS NEED TO KEEP AN EYE OUT FOR THE
DEVELOPMENT OF THE THUNDERSTORMS.
THE WINDS WILL BE ALSO BE FROM THE WEST THIS AFTERNOON BEFORE
SWINGING TO A NORTHEAST DIRECTION LATE TONIGHT INTO THURSDAY. THE
WIND SPEEDS WILL ALSO BE LESS THAN 10 KNOTS KEEPING THE SEAS 2 FEET
OR LESS.
THE WINDS WILL THEN SWING SLOWLY FROM A NORTHEAST DIRECTION THURSDAY
NIGHT TO A SOUTH DIRECTION BY THIS MEMORIAL DAY WEEKEND...AS THE
HIGH BUILDS INTO THE BAHAMAS FROM THE NORTH. THE WINDS WILL REMAIN
LESS THAN 10 KNOTS THROUGH THE WEEKEND.
THERE COULD ALSO BE SOME SMALL SWELLS THAT COULD AFFECT THE PALM
BEACH COASTAL WATERS THIS MEMORIAL DAY WEEKEND FROM THE LOW PRESSURE
OFF THE MID ATLANTIC COAST. THIS COULD ALLOW FOR THE SEAS TO INCREASE
TO 3 FEET OVER THE PALM BEACH WATERS...AND ALLOW FOR RIP CURRENTS
ALONG THE BEACHES OF PALM BEACH COUNTY. STAY TUNED FOR LATER
INFORMATION ON THE RIP CURRENTS POTENTIAL FOR THE BEACHES OF PALM
BEACH COUNTY FOR THIS WEEKEND.
&&
.FIRE WEATHER...THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE
CRITICAL VALUES THROUGH THE MEMORIAL DAY WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 72 85 72 86 / 40 30 20 20
FORT LAUDERDALE 75 86 75 87 / 40 40 20 20
MIAMI 74 87 74 88 / 40 40 20 20
NAPLES 72 87 72 88 / 10 10 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR GLADES...HENDRY...AND
PALM BEACH COUNTIES.
AM...NONE.
GM...NONE.
&&
BAXTERHazardous weather outlook, May 25, 2:27 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 227 PM EDT WED MAY 25 2005 FLZ063-066>068-070>075-260000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- 227 PM EDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL MOVE INTO NORTHERN AND EASTERN PORTIONS OF SOUTH FLORIDA THROUGH THE REMAINDER OF THE AFTERNOON AND INTO EARLY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN ALSO BE EXPECTED. THE MAIN AREA OF CONCERN WILL BE OVER GLADES, HENDRY AND PALM BEACH COUNTIES WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER PORTIONS OF SOUTH FLORIDA ON THURSDAY. AT THIS TIME, THE STORMS ON THURSDAY ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN GLADES, HENDRY AND PALM BEACH COUNTIES. SPOTTER ACTIVATION MAY ALSO BE NEEDED IN OTHER COUNTIES IF THE SEVERE WEATHER THREAT AREA INCREASES. FLZ069-260000- WESTERN COLLIER- 227 PM EDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: WEST WINDS OF 12 TO 18 MPH WILL PRODUCE A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES OF COLLIER COUNTY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 25, 1:59 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 159 PM EDT WED MAY 25 2005 FLZ063-066>068-260000- GLADES-HENDRY-INLAND PALM BEACH-METROPOLITAN PALM BEACH- 159 PM EDT WED MAY 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 330 IN EFFECT UNTIL 8 PM EDT FOR THE FOLLOWING AREA... IN FLORIDA THIS WATCH INCLUDES 3 COUNTIES IN SOUTH FLORIDA GLADES... HENDRY INCLUDING LAKE OKEECHOBEE. IN SOUTHEAST FLORIDA PALM BEACH. INCLUDING THE ADJACENT COASTAL WATERS. THIS INCLUDES THE CITIES OF...MOORE HAVEN... CLEWISTON AND WEST PALM BEACH. HAIL IN EXCESS OF THREE QUARTER INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
Special weather statement, May 25, 5:07 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 507 PM EDT WED MAY 25 2005 FLZ067-068-252200- PALM BEACH EASTERN-PALM BEACH WESTERN- 507 PM EDT WED MAY 25 2005 ...STRONG THUNDERSTORMS APPROACHING PALM BEACH COUNTY FROM SOUTH CENTRAL FLORIDA... A LINE OF STRONG THUNDERSTORMS OVER SOUTH CENTRAL FLORIDA WILL MOVE SOUTHEAST AT 20 MPH AND SHOULD MOVE INTO PALM BEACH COUNTY BETWEEN 545 PM AND 6 PM. SOME LOCATIONS THAT COULD BE AFFECTED BY THE LINE OF STORMS ARE JUPITER...JUPITER FARMS...CALOOSA...FAU NORTH CAMPUS...AND JUNO BEACH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS UP TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THERE IS ALSO A POSSIBILITY OF SMALL HAIL WITH THESE STORMS. KEEP AN EYE ON THE SKIES...AND IF YOU SEE LIGHTNING OR HEAR THUNDER SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORMS HAVE PASSED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4550 TO REPORT SIGNIFICANT WEATHER. BNB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:16 PM EDT | Special Marine Warning | MFL | 89 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.